Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 56, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Dec 27, 2008, 3:52 AM CST for Schuyler County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2008, 3:52 AM CST (09:52 UTC)
- Expired
- Dec 27, 2008, 6:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 105 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 518 m²/s²
- 0-3 km storm-relative helicity
- 533 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 270952
FFWILX
ILC169-271245-
/O.NEW.KILX.FF.W.0056.081227T0952Z-081227T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
352 AM CST SAT DEC 27 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 645 AM CST.
* AT 347 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER
RADAR HAS ESTIMATED 1 TO 2 OF RAIN IN THE PAST 2 HOURS.
THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE
AREAS. RAINFALL AMOUNTS WILL LIKELY RANGE FROM A HALF TO 1 INCH IN
THE NEXT HOUR. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH
FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...RUSHVILLE...
BROOKLYN...BROWNING AND LITTLETON.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 4028 9092 4028 9046 4020 9044 4019 9021
4017 9020 4012 9038 4006 9044 4002 9044
3998 9060 4002 9061 4004 9067 4010 9072
4011 9093
$$
KELLY1 follow-up statement
000
WGUS73 KILX 271241
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
641 AM CST SAT DEC 27 2008
ILC169-271246-
/O.EXP.KILX.FF.W.0056.000000T0000Z-081227T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHUYLER-
641 AM CST SAT DEC 27 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 AM CST FOR SCHUYLER
COUNTY...
HEAVY RAINS HAVE LIFTED NORTHEAST OF SCHUYLER COUNTY AT DAWN. RADAR
ESTIMATED BETWEEN 1 AND 2 INCHES OF RAIN FELL IN THE NORTHWEST
CORNER OF THE COUNTY FROM HUNTSVILLE AND BROOKLYN NORTHWEST TOWARD
AUGUSTA AND PLYMOUTH. MORE HEAVY RAINS WITH SHOWERS AND THUNDERSTORMS
WILL SPREAD NORTHEAST INTO SCHUYLER COUNTY LATER THIS MORNING AND
AFTERNOON AND COULD LEAD TO FLASH FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4028 9092 4028 9046 4020 9044 4019 9021
4017 9020 4012 9038 4006 9044 4002 9044
3998 9060 4002 9061 4004 9067 4010 9072
4011 9093
$$
HUETTLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 3:30 AM CST, 22 minutes earlier.
Area forecast discussion, Dec 27, 3:30 AM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 330 AM CST SAT DEC 27 2008 .DISCUSSION... ISSUED 330 AM CST SAT DEC 27 2008 DENSE FOG ADVISORY WILL BE CANCELLED FOR FULTON AND KNOX COUNTIES AS VISIBILITIES HAVE GREATLY IMPROVED WITH WARM FRONT LIFTING NORTH INTO NORTHERN IL EARLY THIS MORNING. 00Z SHORT RANGE MODELS ARE IN FAIR AGREEMENT THIS WEEKEND AS A STRONG COLD FRONT SWEEPS EASTWARD ACROSS ILLINOIS DURING THIS AFTERNOON AND EVENING...EXITING EAST INTO INDIANA BY MIDNIGHT. FORECAST CONCERN IS FLASH FLOOD WATCH AND WIND ADVISORY TODAY ALONG WITH NEAR RECORD HIGHS TODAY. QUIETER WX IN STORE FROM SUNDAY THROUGH WED WITH ZONAL UPPER LEVEL FLOW...WITH COOLER TEMPERATURES BUT STILL A BIT ABOVE NORMAL. SHORT TERM...TODAY THROUGH MONDAY NIGHT. A 999 MB LOW PRESSURE OVER NORTHERN MN HAS A COLD FRONT OVER CENTRAL IA INTO NW MO...SE KS AND CENTRAL OK WHERE 1000 MB LOW PRESSURE. MODELS SWEEP STRONG COLD FRONT EAST ACROSS IL THIS AFTERNOON AND THIS EVENING. HEAVY RAINS STILL LIKELY TODAY WITH THE HEAVIEST RAIN AXIS FROM I-55 WEST TO ALONG THE IL RIVER WHERE 1.75 TO 2.50 INCHES OF RAIN POSSIBLE. PRECIPITABLE WATER VALUES AHEAD OF COLD FRONT ARE AROUND 1.50 INCHES...EXTREMELY HIGH FOR LATE DEC. SPC ISSUED TORNADO WATCH FOR MUCH OF CENTRAL IL NW OF I-70 AND FROM CHAMPAIGN WESTWARD UNTIL 9 AM. THUNDERSTORMS RACING NE NEAR 60 MPH WITH 60 KT SW LOW LEVEL JET. THUNDERSTORMS WITH HEAVY RAINS NW OF A RUSHVILLE TO BLOOMINGTON LINE. CONVECTION SHOULD OVERSPREAD REST OF CENTRAL IL DURING THIS MORNING AND MAY NOT GET INTO SE IL BY THE WABASH RIVER UNTIL LATER TODAY. DECIDED TO REMOVE SE COUNTIES OUT OF FLASH FLOOD WATCH THIS AFTERNOON/EVENING SINCE THEY ARE EXPECTING LESS RAINFALL OF 1 INCH OR LESS AND NO SNOW/ICE MELT THERE. STRONG WIND FIELDS TODAY AHEAD OF COLD FRONT AND BEHIND COLD FRONT THIS EVENING ESPECIALLY FROM I-55 EAST WHERE WIND ADVISORY ISSUED. WINDY OVER THE IL RIVER VALLEY BUT APPEARS BELOW WIND ADVSIORY CRITERIA AT THIS TIME WITH IS SUSTAINED WINDS OF 30 MPH AND/OR WIND GUSTS OF 45 MPH OR STRONGER. SPC PUSHED SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON SW OF CWA. BUT WITH SUCH STRONG WIND FIELDS...STILL COULD BE A FEW STRONG TO SEVERE STORMS WITH HIGH WINDS EAST OF I-55. BUMPED UP HIGHS TODAY INTO THE 60S... RANGING FROM 60F NW OF THE IL RIVER TO LOWER 70S NEAR THE WABASH RIVER. NEAR RECORD HIGHS TODAY WHICH ARE 64F AT PEORIA AND LINCOLN WHILE 66F AND SPRINGFIELD. STRONG COLD FRONT ACCELERATES EAST OF IL BY MIDNIGHT WITH RAIN DIMINISHING QUICKLY BEHIND IT FROM WEST TO EAST DURING THIS EVENING. JUST SLIGHT CHANCE OF LIGHT RAIN/SNOW OVERNIGHT WITH NO SNOW ACCUMULATIONS. STRONG WINDS CONTINUE THIS EVENING ESPECIALLY EAST OF I-55 AS SOUTH WINDS TURN WEST BEHIND STRONG COLD FRONT. DRY SLOT WORKS NE INTO CENTRAL/SE IL OVERNIGHT WITH DECREASING CLOUDS. A PIECE OF HIGH PRESSURE OVER THE ROCKIES BREAKS OFF AND MOVES INTO AR/TN BY SUNDAY AFTERNOON BRINGING MOSTLY SUNNY SKIES. HIGHS IN THE UPPER 30S/LOWER 40S CENTRAL IL AND MID 40S SE IL. HIGH PRESSURE MOVES INTO THE EASTERN STATES MON AND KEEPS MOSTLY SUNNY SKIES AGAIN AND A BIT MILDER HIGHS IN THE MID TO UPPER 40S. LONG TERM...TUESDAY THROUGH FRIDAY. MEDIUM RANGE MODELS CONTINUE TO SHOW ZONAL UPPER LEVEL FLOW OVER THE MIDWEST DURING MID WEEK WITH DRY WEATHER THROUGH THU. COLD FRONT PASSES THROUGH IL DRY ON TUE WITH SOME COOLING BEHIND THE FRONT TUE NIGHT AND WED WITH TEMPERATURES GETTING CLOSER TO NORMAL. ANOTHER COLD FRONT MOVES INTO IL THU NIGHT INTO FRI AND APPEARS TO HAVE A BIT MORE MOISTURE TO WORK WITH TO BRING A CHANCE OF LIGHT SNOW. 00Z GFS BECOMES MUCH STRONGER WITH LOW PRESSURE EJECTING INTO IL BY SUNSET FRI BUT 00Z ECMWF HAS THIS LOW PRESSURE PASSING NORTH OF THE GREAT LAKES. SO BIG DIFFERENCES HERE WITH THIS LOW PRESSURE SYSTEM AND TENDED TO LEAN TOWARD THE ECMWF SOLUTION. LOOKS LIKE SOME COOLING AGAIN BEHIND THIS SYSTEM BY WEEKS END. 07 && .AVIATION... ISSUED 1122 PM CST FRI DEC 26 2008 WARM FRONT CONTINUES TO LIFT NORTH ACRS THE FORECAST AREA LATE THIS EVENING AND WAS LOCATED JUST NORTH OF PIA AND BMI AS OF 05Z. LIFR CIGS AND VSBYS BECOME MVFR CONDITIONS AFTR THE WARM FROPA...WITH SOME VFR CONDITIONS NOTED ON THE SATELLITE AND SFC OBS FURTHER SOUTH. BASED ON THE SATELLITE TRENDS OVR THE PAST SVL HOURS WL KEEP THE LOWER CIGS ACRS THE NORTH CLOSER TO THE WARM FRONT. CONVECTION FIRING UP TO OUR WEST ACRS MO WL AFFECT MAINLY AREAS WEST OF I-55 OVERNIGHT BUT CANT RULE OUT SCATTERED ACTIVITY FURTHER TO THE EAST IN THE STRONG WARM ADVECTION ZONE. WIND PROFILERS CONTINUE TO INDICATE 50+ KT WINDS JUST OFF THE DECK. WITH THE CONVECTION THREAT INCREASING ACRS THE AREA...MAY SEE SOME OF THE STRONGER WIND GUSTS TRANSLATE TO THE SURFACE AT TIMES WITH SOME OF THE STRONGER CELLS. TRYING TO PINPOINT WHERE AND WHEN THAT IS GOING TO OCCUR IS TOUGH BUT WL HIGHLIGHT THE CONVECTIVE THREAT FOR PIA AND SPI LATER TNT AND PUSH THE THREAT FURTHER EAST DURING THE DAY SATURDAY. LOOKS AS THOUGH FROPA WILL OCCUR DURING THE LATE AFTN AND EARLY EVE HOURS WITH ANOTHER ROUND OF HEAVY RAIN AND CONVECTION POSSIBLE JUST AHEAD OF THE FRONT. ALONG WITH THE CONVECTIVE THREAT... GRADIENT WINDS OF 35 TO 40 KTS WL BE POSSIBLE FROM THE SOUTH JUST AHEAD OF THE FRONT...AND FROM THE SOUTHWEST AS THE FRONT SHIFTS TO OUR EAST EARLY SATURDAY EVENING. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR ILZ038-042>046-051>057-061>063-066>068-071>073. WIND ADVISORY FROM 9 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT FOR ILZ038-042>046-051>057-061>063-066>068-071>073. FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ILZ027>031-036-037- 040-041-047-049-050. FLASH FLOOD WATCH FROM 6 AM CST THIS MORNING THROUGH THIS AFTERNOON FOR ILZ038-042>044-048-051>054-061. FLASH FLOOD WATCH FROM 6 AM CST THIS MORNING THROUGH THIS EVENING FOR ILZ045-046-055. &&
Hazardous weather outlook, Dec 26, 3:48 PM CST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 348 PM CST FRI DEC 26 2008 ILZ027>031-036-037-040-041-271200- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 348 PM CST FRI DEC 26 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY... ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CST TONIGHT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT WARM AND MOIST SOUTHERLY WINDS...AS WELL AS MOISTURE FROM SNOW AND ICE MELT...WILL PRODUCE AREAS OF DENSE FOG THROUGH TONIGHT. THE VISIBILITY WILL BE REDUCED TO ONE QUARTER MILE OR LESS AT TIMES. STEADY RAINS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...AND A FLASH FLOOD WATCH IS IN EFFECT AFTER MIDNIGHT TONIGHT. THE WARM RAIN WILL MELT ANY SNOW AND ICE ON THE GROUND...AND THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY RAINS...MELTING SNOW...AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE. A FEW OF THE STORMS MAY BE STRONG...WITH VERY GUSTY WINDS. THE HEAVY RAINFALL OF 2 TO 3 INCHES WILL LIKELY CREATE FLOODING PROBLEMS ACROSS THE AREA. BY SATURDAY NIGHT...THE RAIN WILL CHANGE TO LIGHT SNOW BEFORE ENDING. LITTLE SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ042-048-051>053-271200- CHRISTIAN-LOGAN-MACON-MENARD-SANGAMON- 348 PM CST FRI DEC 26 2008 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STEADY RAINS ARE EXPECTED TO DEVELOP BY DAYBREAK SATURDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...AND A FLASH FLOOD WATCH IS IN EFFECT AFTER 6 AM SATURDAY. THE WARM RAIN WILL MELT ANY SNOW AND ICE ON THE GROUND...AND THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY RAINS...MELTING SNOW...AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING SATURDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY IN ADDITION TO THE RAINS. A FEW OF THE STORMS MAY BE STRONG...WITH VERY GUSTY WINDS. THE 2 TO 3 INCH RAINFALL TOTALS EXPECTED BY SATURDAY NIGHT WILL LIKELY CREATE FLOODING PROBLEMS ACROSS THE AREA. BY SATURDAY NIGHT...THE RAIN WILL CHANGE TO LIGHT SNOW BEFORE ENDING. LITTLE SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ047-049-050-271200- CASS-MORGAN-SCOTT- 348 PM CST FRI DEC 26 2008 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CST TONIGHT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT STEADY RAINS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...AND A FLASH FLOOD WATCH IS IN EFFECT AFTER MIDNIGHT TONIGHT. THE WARM RAIN WILL MELT ANY SNOW AND ICE ON THE GROUND...AND THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY RAINS...MELTING SNOW...AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE. A FEW OF THE STORMS MAY BE STRONG...WITH VERY GUSTY WINDS. THE HEAVY RAINFALL OF 2 TO 3 INCHES WILL LIKELY CREATE FLOODING PROBLEMS ACROSS THE AREA. BY SATURDAY NIGHT...THE RAIN WILL CHANGE TO LIGHT SNOW BEFORE ENDING. LITTLE SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-043-271200- DE WITT-MCLEAN- 348 PM CST FRI DEC 26 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY... ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT WARM AND MOIST SOUTHERLY WINDS...AS WELL AS MOISTURE FROM SNOW AND ICE MELT...WILL PRODUCE AREAS OF DENSE FOG THROUGH TONIGHT. THE VISIBILITY WILL BE REDUCED TO ONE QUARTER MILE OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STEADY RAINS ARE EXPECTED TO DEVELOP BY DAYBREAK SATURDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...AND A FLASH FLOOD WATCH IS IN EFFECT AFTER 6 AM SATURDAY. THE WARM RAIN WILL MELT ANY SNOW AND ICE ON THE GROUND...AND THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY RAINS...MELTING SNOW...AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING SATURDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY IN ADDITION TO THE RAINS. A FEW OF THE STORMS MAY BE STRONG...WITH VERY GUSTY WINDS. THE 2 TO 3 INCH RAINFALL TOTALS EXPECTED BY SATURDAY NIGHT WILL LIKELY CREATE FLOODING PROBLEMS ACROSS THE AREA. BY SATURDAY NIGHT...THE RAIN WILL CHANGE TO LIGHT SNOW BEFORE ENDING. LITTLE SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ056-057-062-063-066>068-071>073-271200- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND- 348 PM CST FRI DEC 26 2008 ...FLASH FLOOD WATCH IN EFFECT SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STEADY RAINS ARE EXPECTED TO DEVELOP BY LATE SATURDAY AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...AND A FLASH FLOOD WATCH IS IN EFFECT AFTER 6 PM SATURDAY. THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. THE HEAVY RAINS MAY LEAD TO FLASH FLOODING EVENING. THUNDERSTORMS ARE POSSIBLE SATURDAY IN ADDITION TO THE RAINS. A FEW OF THE STORMS MAY BE STRONG...WITH VERY GUSTY WINDS. RAINFALL TOTALS AROUND 1 INCH EXPECTED BY LATE SATURDAY NIGHT WILL LIKELY CREATE FLOODING PROBLEMS ACROSS THE AREA. OVERNIGHT SATURDAY...THE RAIN WILL CHANGE TO LIGHT SNOW BEFORE ENDING. LITTLE SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ055-271200- DOUGLAS- 348 PM CST FRI DEC 26 2008 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STEADY RAINS ARE EXPECTED TO DEVELOP ON SATURDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...AND A FLASH FLOOD WATCH IS IN EFFECT AFTER 6 AM SATURDAY. THE WARM RAIN WILL MELT ANY SNOW AND ICE ON THE GROUND...AND THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY RAINS...MELTING SNOW...AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING SATURDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY IN ADDITION TO THE RAINS. A FEW OF THE STORMS MAY BE STRONG...WITH VERY GUSTY WINDS. THE 1 TO 2 INCH RAINFALL TOTALS EXPECTED BY LATE SATURDAY NIGHT WILL LIKELY CREATE FLOODING PROBLEMS ACROSS THE AREA. LATER SATURDAY NIGHT...THE RAIN WILL CHANGE TO LIGHT SNOW BEFORE ENDING. LITTLE SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054-061-271200- MOULTRIE-SHELBY- 348 PM CST FRI DEC 26 2008 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STEADY RAINS ARE EXPECTED TO DEVELOP ON SATURDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...AND A FLASH FLOOD WATCH IS IN EFFECT AFTER 6 AM SATURDAY. THE WARM RAIN WILL MELT ANY SNOW AND ICE ON THE GROUND...AND THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY RAINS...MELTING SNOW...AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING SATURDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY IN ADDITION TO THE RAINS. A FEW OF THE STORMS MAY BE STRONG...WITH VERY GUSTY WINDS. THE 1 TO 2 INCH RAINFALL TOTALS EXPECTED BY SATURDAY NIGHT WILL LIKELY CREATE FLOODING PROBLEMS ACROSS THE AREA. BY SATURDAY NIGHT...THE RAIN WILL CHANGE TO LIGHT SNOW BEFORE ENDING. LITTLE SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ045-046-271200- CHAMPAIGN-VERMILION- 348 PM CST FRI DEC 26 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY... ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT WARM AND MOIST SOUTHERLY WINDS...AS WELL AS MOISTURE FROM SNOW AND ICE MELT...WILL PRODUCE AREAS OF DENSE FOG THROUGH TONIGHT. THE VISIBILITY WILL BE REDUCED TO ONE QUARTER MILE OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STEADY RAINS ARE EXPECTED TO DEVELOP ON SATURDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...AND A FLASH FLOOD WATCH IS IN EFFECT AFTER 6 AM SATURDAY. THE WARM RAIN WILL MELT ANY SNOW AND ICE ON THE GROUND...AND THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY RAINS...MELTING SNOW...AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING SATURDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY IN ADDITION TO THE RAINS. A FEW OF THE STORMS MAY BE STRONG...WITH VERY GUSTY WINDS. THE 1 TO 2 INCH RAINFALL TOTALS EXPECTED BY LATE SATURDAY NIGHT WILL LIKELY CREATE FLOODING PROBLEMS ACROSS THE AREA. LATER SATURDAY NIGHT...THE RAIN WILL CHANGE TO LIGHT SNOW BEFORE ENDING. LITTLE SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044-271200- PIATT- 348 PM CST FRI DEC 26 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY... ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT WARM AND MOIST SOUTHERLY WINDS...AS WELL AS MOISTURE FROM SNOW AND ICE MELT...WILL PRODUCE AREAS OF DENSE FOG THROUGH TONIGHT. THE VISIBILITY WILL BE REDUCED TO ONE QUARTER MILE OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STEADY RAINS ARE EXPECTED TO DEVELOP ON SATURDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...AND A FLASH FLOOD WATCH IS IN EFFECT AFTER 6 AM SATURDAY. THE WARM RAIN WILL MELT ANY SNOW AND ICE ON THE GROUND...AND THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY RAINS...MELTING SNOW...AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING SATURDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY IN ADDITION TO THE RAINS. A FEW OF THE STORMS MAY BE STRONG...WITH VERY GUSTY WINDS. THE 1 TO 2 INCH RAINFALL TOTALS EXPECTED BY SATURDAY NIGHT WILL LIKELY CREATE FLOODING PROBLEMS ACROSS THE AREA. LATER SATURDAY NIGHT...THE RAIN WILL CHANGE TO LIGHT SNOW BEFORE ENDING. LITTLE SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BAK
In the hours before
Local storm report, Dec 27, 2:34 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
234 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM HAIL 2 S MACKINAW 40.51N 89.36W
12/27/2008 E0.75 INCH TAZEWELL IL TRAINED SPOTTER
REPORTED 0.5 TO 0.75 INCH HAIL...LASTED FOR 30 SECONDS
&&
DPKLocal storm report, Dec 27, 3:19 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
319 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM HAIL 2 S MACKINAW 40.51N 89.36W
12/27/2008 E0.50 INCH TAZEWELL IL TRAINED SPOTTER
REPORTED 0.5 INCH HAIL...LASTED FOR 30 SECONDS
&&
DPKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:11 PM CST | River Flood Warning | ILX | Fulton | 6 days |
| Dec 27, 3:47 AM CST | Wind Advisory | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 16 more | 12 hr |
| Dec 27, 3:47 AM CST | Wind Advisory | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 16 more | 35 min |
| Dec 27, 10:55 AM CST | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Morgan, Schuyler and 1 more | 65 min |
| Dec 27, 11:19 AM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Stark | 56 min |
| Dec 27, 11:24 AM CST | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon, Scott | 66 min |
| Dec 27, 11:51 AM CST | Tornado Warning | ILX | Fulton, Peoria | 24 min |
| Dec 27, 12:02 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, Fulton, Logan, McLean, Mason, Menard and 3 more | 58 min |
| Dec 27, 12:06 PM CST | Severe Thunderstorm Warning | ILX | McLean, Marshall, Peoria, Stark, Tazewell, Woodford | 54 min |
| Dec 27, 12:12 PM CST | Tornado Warning | ILX | Marshall, Peoria, Stark, Woodford | 48 min |
| Dec 27, 12:15 PM CST | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Menard, Sangamon and 1 more | 60 min |
| Dec 27, 12:37 PM CST | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Logan, McLean, Macon, Piatt and 3 more | 38 min |
| Dec 27, 12:39 PM CST | Severe Thunderstorm Warning | ILX | Christian, Moultrie, Sangamon, Shelby | 66 min |
| Dec 27, 12:41 PM CST | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Logan, McLean, Macon, Piatt and 3 more | 34 min |
| Dec 27, 12:44 PM CST | Tornado Warning | ILX | DeWitt, Logan, Macon, Sangamon | 31 min |
| Dec 27, 12:53 PM CST | Tornado Warning | ILX | Christian, Logan, Macon, Sangamon | 37 min |
| Dec 27, 12:57 PM CST | Severe Thunderstorm Warning | ILX | Shelby | 63 min |
| Dec 27, 12:59 PM CST | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 31 min |
| Dec 27, 1:10 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Macon, Moultrie and 3 more | 65 min |
| Dec 27, 1:12 PM CST | Tornado Warning | ILX | Champaign, DeWitt, McLean, Macon, Piatt | 33 min |
| Dec 27, 1:16 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 44 min |
| Dec 27, 1:19 PM CST | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Macon, Moultrie, Piatt | 41 min |
| Dec 27, 1:20 PM CST | Tornado Warning | ILX | Champaign, DeWitt, Macon, Moultrie, Piatt | 40 min |
| Dec 27, 1:26 PM CST | Flash Flood Warning | ILX | Fulton | 3 hr |
| Dec 27, 1:35 PM CST | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 25 min |
| Dec 27, 1:45 PM CST | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 60 min |
| Dec 27, 1:49 PM CST | River Flood Warning | ILX | McLean, Tazewell, Woodford | 22 hr |
| Dec 27, 2:03 PM CST | Severe Thunderstorm Warning | ILX | Vermilion | 41 min |
| Dec 27, 2:16 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Moultrie, Vermilion | 34 min |
| Dec 27, 2:32 PM CST | Severe Thunderstorm Warning | ILX | Christian, Coles, Cumberland, Effingham, Moultrie, Shelby | 43 min |
| Dec 27, 2:51 PM CST | Flash Flood Warning | ILX | Stark | 3 hr |
| Dec 27, 3:11 PM CST | Flash Flood Warning | ILX | Schuyler | 3 hr |
| Dec 27, 3:11 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Moultrie, Piatt and 1 more | 49 min |
| Dec 27, 3:15 PM CST | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar, Effingham | 45 min |
| Dec 27, 3:21 PM CST | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 24 min |
| Dec 27, 3:35 PM CST | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 27 min |
| Dec 27, 4:28 PM CST | Areal Flood Warning | ILX | Fulton | 12 hr |
| Dec 27, 5:17 PM CST | Severe Thunderstorm Warning | ILX | Clay | 43 min |
| Dec 27, 5:22 PM CST | Areal Flood Warning | ILX | Champaign, Vermilion | 11 hr |
| Dec 27, 5:44 PM CST | Areal Flood Warning | ILX | Stark | 6 hr |
| Dec 27, 5:55 PM CST | Areal Flood Warning | ILX | Stark | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.